MAUDE Adverse Event Report: K2M, INC. TORQUE LIMITING SHAFT (SHORT); SIZE 25; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TORQUE LIMITING SHAFT (SHORT); SIZE 25; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 101-90208
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the denali torque limiting shaft broke off during the final tightening of the set screws.An available spare set was used and the surgery was completed successfully.This report captures the second of two torque limiting shafts.
 
Additional Manufacturer Narrative
Visual, functional, and dimensional inspection could not be performed as the device was not returned.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.Complaint history records were reviewed for this lot, 4 similar complaints were identified.As the reported device was manufactured in 2016, it is possible that repeated use of the instrument during its service life weakened the material integrity at the tip, contributing to the observed deformation/fracture.However, as the device was not returned, the reported issue and cause could not be established conclusively.
 
Event or Problem Description

Brand Name
TORQUE LIMITING SHAFT (SHORT); SIZE 25
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key12094561
Report Number3004774118-2021-00200
Device Sequence Number4000578
Product Code LXH
UDI-Device Identifier10888857010529
UDI-Public10888857010529
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101-90208
Device Lot NumberFGCL
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1